MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M25
Medical Device Problem Codes Perivalvular Leak (1457); Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11.Additional narrative surgical/percutaneous intervention is indicated or performed, or harm occurred due to the device, or there is a device malfunction that could cause or contribute to a serious injury.This event is considered a serious injury.The device was discarded.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that a 11400m 25mm mitral valve was explanted at implant because the posterior lateral stent possibly caused a hole in the epicardium that led to bleeding at the base of the left atrium.A non-edwards valve was implanted in replacement.As reported the surgeon felt the posts are shorter and potentially less traumatic, and a perceval.The surgeon also noted the tissue quality of the patient was less than he expected.
 
Event or Problem Description
It was reported that a 11400m 25mm mitral valve was explanted at implant because the anterolateral stent post possibly caused a hole in the left ventricular wall, leading to bleeding at the base of the left atrium.A non-edwards valve was implanted in replacement.As reported, surgeon noted the tissue quality of the patient was less than he expected.Post-bypass echo after coming off cpb initially reveals probable severe mr in large pvl with jet origin posterior to the sewing ring extending to at least 25% of the circumference of the bioprosthesis.Bleeding was noted at the base of the left atrium and the 25mm 11400m mitral valve is explanted.Concomitantly, the patient had underwent avr with an inspiris valve.Echo report shows aortic valve bioprosthesis with no ar and normal leaflet motion/appearance.The aortic valve had to be explanted at implant for better visualization and repair of the bleeding.After difficult repair, the surgeon opted to implant a non-edwards valve as the surgeon felt the posts were shorter and potentially less traumatic.
 
Additional Manufacturer Narrative
H11.Additional narrative.Updated b5 and h6.
 
Additional Manufacturer Narrative
Based on the information available, the most likely cause is procedural factors.The device history record (dhr) was reviewed and showed that this device met all manufacturing and sterilization specifications for product release prior to distribution.No issues were identified that would have impacted this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
one edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key20217147
Report Number2015691-2024-07108
Device Sequence Number7328571
Product Code LWR
UDI-Device Identifier00690103205534
UDI-Public(01)00690103205534(17)271129(11)231130
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11400M25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer09/24/2024
10/21/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/17/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown